Facebook Pixel
EmpowHER Guest

What am I dealing with here?

By Anonymous November 5, 2011 - 6:27pm
Rate This

The beginning of this year I had a regular female exam and everything turned out fine. I was put on birth control pills and started taking them the next month as I wasn't sure if I really wanted to use them. Anyways, the day before I started the pills (Also the day before I started my period) I developed an AWFUL irritation down below. I used Monistat and it cleared up 95% so I was sure it was a yeast infection. I went to the doctor though a week or so later because it came back. They diagnosed me with a slight bacterial infection and a yeast infection. (Talk about hell) I took the meds and used the cream they gave me for the yeast infection and bacterial infection and again, it cleared up 95-97%. I always still had a slight irritation right on the inside of the vagina and a little bit on the outside. It so slight that I barely notice it throughout regular daily activities. And it comes and goes. Some days it's there and some days it's not. I've been battling this since then and no one knows what is wrong! I have no pain anywhere else, there is no foul odor or weird texture to the discharge, I don't urinate frequently, and to be honest it doesn't really hurt during intercourse either. It's slightly irritating but nothing actually hurts. I'm at my wits end. I was wondering if there's a chance that the birth control may be affecting my hormones and causing it. I've never dealt with anything like this before I started birth control. I don't have health insurance or any money to go see a doctor at the moment so I was going to try rinsing (not douching) with apple cider vinegar twice a day for a week to see if that helps. Any ideas on what this may be?

Add a Comment3 Comments

EmpowHER Guest

I wear cotton panties and I guess maybe my jeans could be a cause, but they aren't really all that tight. The thing is the irritation never gets worse. It's always really dull and like this morning, I don't feel anything. =/ Thanks for the advice though. =) And I've tried the yogurt thing in the past and it never worked. =(

November 6, 2011 - 7:25am
(reply to Anonymous)


It could be a skin rash that is located in your genital area. Your symptoms are no longer consisent with a yeast infection and if nothing that cures a yeast infection works for you, then it is likely that it is not a yeast infection. It could be a skin rash caused by chemical irritants such as detergents, fabric softeners, feminine sprays, ointments, creams, douches, and contraceptive foams or jellies. Or it can even be caused by friction from your clothes. 

If it is persistent I would advise that you return to your doctor.



November 8, 2011 - 6:27am

Hi Anonymous,

Since this rash started before you started taking your birth control, I do not think your birth control pills are the cause.

A mild vaginal irritation without any other symptoms can be a sign that you may be wearing the wrong clothing. For example, if you exercise and you wear clothes that are constantly rubbing on your vulva or inner thigh, you may notice some chaffing or irritation after. This doesn't necessarily have to occur during exercise, wearing clothes that isn't very breathable-- meaning it doesn't allow for air to come in freely-- like tight jeans, for example, you will lock in moisture and cause a vaginal irritation. Always wear light, cotton panties, don't wear your jeans too tight, and don't over clean. These can all cause a vaginal yeast infection--even if it's just a mild one.

If you're looking for something that will clear it up at home, Plain yogurt will do the trick. 

Hope this helps,


November 6, 2011 - 6:54am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Yeast Infection

Get Email Updates

Yeast Infection Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!